Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Smooth locally convex spaces

Author: John Lloyd
Journal: Trans. Amer. Math. Soc. 212 (1975), 383-392
MSC: Primary 58C20; Secondary 46A05
MathSciNet review: 0380868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main theorem is

Let E be a separable (real) Fréchet space with a nonseparable strong dual. Then E is not strongly $ D_F^1$-smooth.

It follows that if X is uncountable, locally compact, $ \sigma $-compact, metric space, then $ C(X)$ (with the topology of compact convergence) does not have a class of seminorms which generate its topology and are Fréchet differentiable (away from their null-spaces).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C20, 46A05

Retrieve articles in all journals with MSC: 58C20, 46A05

Additional Information

Keywords: Smooth locally convex space, locally convex direct sum, Fréchet derivative, Hadamard derivative
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society